Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 96, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 18, 2006, 8:52 PM CDT for Lipscomb County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2006, 8:52 PM CDT (01:52 UTC)
- Expired
- Jun 18, 2006, 9:24 PM CDT
- In force
- 32 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Lipscomb County, TX
The radar
The Dodge City radar (KDDC), 167 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4562 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:01 PM CDT, 5 hours 51 minutes earlier.
Area forecast discussion, Jun 18, 3:01 PM CDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
301 PM CDT SUN JUN 18 2006
.DISCUSSION...
MAIN FORECAST CONCERN WILL BE FIRE WEATHER CONDITIONS MONDAY AND
TUESDAY AS A SURFACE LOW IN EASTERN COLORADO INCREASES WINDS TO NEAR
BREEZY CONDITIONS. SOUTHERLY FLOW HOWEVER WILL CONTINUE TO ADVECT IN
DECENT DEWPOINTS SO HUMIDITIES MAY STRUGGLE TO DROP TO CRITERIA.
TUESDAY LOOKS DRIER HOWEVER THE LEE TROUGH WILL BE LOCATED IN THE
WESTERN COUNTIES WHICH COULD MAKE WIND CRITERIA TOUGH TO REACH. MID
WEEK THE LEE TROUGH WEAKENS AND MOISTURE SHOULD RETURN REDUCING THE
FIRE WX THREAT. LATE IN THE WEEK A FRONT WILL APPROACH THE PANHANDLES
AND COULD BRING SOME COOLER CONDITIONS.
HENNIG
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 67 98 68 96 / 0 0 0 0
BEAVER OK 64 100 67 100 / 0 0 0 0
BOISE CITY OK 63 97 67 98 / 0 0 0 0
BORGER TX 72 100 72 99 / 0 0 0 0
BOYS RANCH TX 67 100 70 100 / 0 0 0 0
CANYON TX 66 99 68 98 / 0 0 0 0
CLARENDON TX 67 99 68 99 / 0 0 0 0
DALHART TX 63 100 66 100 / 0 0 0 0
GUYMON OK 65 100 68 101 / 0 0 0 0
HEREFORD TX 66 99 68 99 / 0 0 0 0
LIPSCOMB TX 67 99 69 98 / 0 0 0 0
PAMPA TX 69 96 68 95 / 0 0 0 0
SHAMROCK TX 67 100 69 101 / 0 0 0 0
WELLINGTON TX 67 101 69 101 / 0 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM 10 AM MONDAY TO 10 PM MONDAY FOR THE
FOLLOWING ZONES: AND CIMARRON.
TX...FIRE WEATHER WATCH FROM 10 AM MONDAY TO 10 PM MONDAY FOR THE
FOLLOWING ZONES: DALLAM...DEAF SMITH...HARTLEY...AND
OLDHAM.
&&
11/10Hazardous weather outlook, Jun 18, 3:40 PM CDT, 5 hours 12 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 340 PM CDT SUN JUN 18 2006 OKZ001>003-TXZ001>020-191100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 340 PM CDT SUN JUN 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... LOW RELATIVE HUMIDITIES WITH WARM TEMPERATURES AND INCREASING WINDS FROM MONDAY THROUGH WEDNESDAY WILL BRING AN ELEVATED FIRE DANGER TO THE PANHANDLES. A FIRE WEATHER WATCH IS IN EFFECT MONDAY FOR THE WESTERN OKLAHOMA PANHANDLE AND THE WESTERN THIRD OF THE TEXAS PANHANDLE. ALSO...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MAINLY ACROSS THE NORTHWEST TEXAS AND OKLAHOMA PANHANDLES ON THURSDAY. THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SCHNEIDER
In the hours before
Special weather statement, Jun 18, 6:10 PM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 610 PM CDT SUN JUN 18 2006 OKZ003-182345- BEAVER OK- 610 PM CDT SUN JUN 18 2006 ...STRONG THUNDERSTORM IN NORTHEASTERN BEAVER COUNTY... AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF KNOWLES MOVING EASTNORTHEAST AT 20 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. KRAMAR
Local storm report, Jun 18, 8:26 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
826 PM CDT SUN JUN 18 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0814 PM TSTM WND GST SLAPOUT 36.62N 100.12W
06/18/2006 E60 MPH BEAVER OK TRAINED SPOTTER
&&
SDLocal storm report, Jun 18, 8:39 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
839 PM CDT SUN JUN 18 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0837 PM HAIL 5 S SLAPOUT 36.55N 100.12W
06/18/2006 E0.88 INCH BEAVER OK TRAINED SPOTTER
&&
SDSpecial weather statement, Jun 18, 8:47 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 847 PM CDT SUN JUN 18 2006 TXZ005-190215- LIPSCOMB TX- 847 PM CDT SUN JUN 18 2006 ...STRONG THUNDERSTORM IN NORTHEASTERN LIPSCOMB COUNTY... AT 847 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME NORTHEASTERN LIPSCOMB COUNTY MOVING SOUTHEAST AT 20 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. KRAMAR
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 6:00 AM CDT | Red Flag Warning | AMA | Carson, Dallam, Deaf Smith, Hansford, Hartley, Hutchinson and 7 more | 16 hr |
| Jun 18, 7:33 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 72 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.